Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 64, NWS Milwaukee, WI

June 4, 2005Green Lake County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 4, 2005, 2:26 PM CDT for Green Lake County, Wisconsin. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 2:26 PM CDT (19:26 UTC)
Expired
Jun 4, 2005, 2:33 PM CDT
In force
7 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Green Lake County, WI

The radar

The Green Bay radar (KGRB), 80 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:40 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 041926
SVRMKX
WIC047-041930-
/O.NEW.KMKX.SV.W.0064.050604T1926Z-050604T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
226 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 230 PM CDT

* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES WEST OF BERLIN...AND MOVING NORTHEAST AT
  35 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4399 8924 4386 8907 4424 8847 4441 8870

$$

REM
1 follow-up statement
000 
WWUS53 KMKX 041933
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
232 PM CDT SAT JUN 4 2005

WIC047-041942-
/O.EXP.KMKX.SV.W.0064.000000T0000Z-050604T1930Z/
GREEN LAKE-
232 PM CDT SAT JUN 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR GREEN LAKE COUNTY EXPIRES AT 
230 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR GREEN LAKE 
COUNTY HAS MOVED OUT OF THE COUNTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING FOR GREEN LAKE COUNTY HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT 
SATURDAY EVENING FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

LAT...LON 4399 8924 4386 8907 4424 8847 4441 8870

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:09 AM CDT, 11 hours 17 minutes earlier.

Area forecast discussion, Jun 4, 3:09 AM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 AM CDT SAT JUN 4 2005

.DISCUSSION...FORECAST FOCUS PRECIPITATION CHANCES TODAY THROUGH
TUESDAY.

MODELS IN FAIR AGREEMENT WITH SYNOPTIC SITUATION NEXT SEVERAL
DAYS...ALTHOUGH GFS TENDS TO BE A BIT SLOWER WITH SHORT WAVES AND
ALSO SLOWER WITH PRECIPITATION. MODELS ARE VERY UNSTABLE TODAY...
MAINLY THIS AFTERNOON...AND EVEN MORE UNSTABLE SUNDAY. CAPES TODAY
SHOULD BE BETWEEN 1-2K...AND 2-4K SUNDAY. THERE IS 700 OMEGA BOTH
TODAY AND SUNDAY WITH Q AND SURFACE MOISTURE CONVERGENCE. LI/S BOTH
DAYS BETWEEN -7 AND -8. A NEG TILTED SHORT WAVE IS EXPECTED TO DRIVE
AREA CONVECTION IN IOWA INTO WISCONSIN LATER THIS MORNING...WHILE
ANOTHER SHORT WAVE APPROACHES WESTERN CWA SUNDAY AFTERNOON. NO MID
LEVEL CAP INDICATED. IN ADDITION A DRY SLOT IS EXPECTED FOR SUNDAY
AFTERNOON.

WEATHER SETTLES DOWN A BIT FOR MONDAY WITH DRIER AND A BIT COOLER
AIR FILTERING INTO REGION WITH LITTLE OR NO UPPER LEVEL DYNAMICS.
HOWEVER...SURFACE TROUGH REDEVELOPS IN PLAINS MONDAY NIGHT THROUGH
WEDNESDAY WITH FRONTAL BOUNDARY SOMEWHERE ACROSS SOUTHERN
WISCONSIN. LLJ INCREASES INTO WISCONSIN WITH ANOTHER SHORT WAVE FOR
TUESDAY. MODELS INDICATE A POSSIBLE MCC DEVELOPING ALONG SURFACE
BOUNDARY MONDAY NIGHT. WILL STAY CLOSE TO FWC/MAV GUIDANCE NEXT
SEVERAL PERIODS.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 4, 4:40 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 AM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-051000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
440 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING.  SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF SOUTH CENTRAL
WISCONSIN THIS MORNING.  THESE THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

HOWEVER THERE IS A CHANCE MORE THUNDERSTORMS COULD DEVELOP ACROSS
SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING.  A
FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING.
SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE
HAIL AND DAMAGING WINDS.  AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-051000-
SHEBOYGAN WI TO WINTHROP HARBOR IL
440 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING.  THE FOG MAY
REDUCE THE VISIBILITY TO LESS THAN ONE MILE FOR A TIME.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT.  SOME OF
THE THUNDERSTORMS MAY BECOME SEVERE...AND PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY
NIGHT.  SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL.  AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT.

A SMALL CRAFT ADVISORY MAY BE REQUIRED ON SUNDAY DUE TO STRONG
SOUTH WINDS.

MORE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...  WEATHER.GOV/MILWAUKEE     /LOWER CASE/

MBK

In the hours before

Local storm report, Jun 4, 12:44 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1244 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     BRODHEAD                42.62N 89.38W
06/04/2005  50 MPH           GREEN              WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WIND GUSTS AROUND OR GREATER
            THAN 50 MPH.

&&

BORGHOFF
Special weather statement, Jun 4, 12:57 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1257 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-041900-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1257 PM CDT SAT JUN 4 2005

...SEVERE THUNDERSTORM WATCH UNTIL 500 PM CDT FOR PARTS OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN...

A LINE OF STORMS FROM BRODHEAD TO JANESVILLE TO BELOIT WILL MOVE
NORTHEAST INTO STOUGHTON AND MILTON BY 115 PM CDT...AND INTO LAKE
MILLS...JEFFERSON...FORT ATKINSON...DELAVAN...ELKHORN AND LAKE
GENEVA BETWEEN 130 PM AND 200 PM CDT.

STRONG GUSTY WINDS BRIEF TORRENTIAL RAINS ARE EXPECTED WITH THESE
STORMS.

EISE
Local storm report, Jun 4, 1:07 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
107 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     TSTM WND DMG     5 W JANESVILLE          42.68N 89.11W
06/04/2005                   ROCK               WI   LAW ENFORCEMENT

            ONE LARGE TREE DOWN.

0105 PM     TSTM WND DMG     EVANSVILLE              42.78N 89.30W
06/04/2005                   ROCK               WI   LAW ENFORCEMENT

            MULTIPLE LARGE TREES DOWN.

&&

BORGHOFF/GD
Local storm report, Jun 4, 1:25 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
125 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     ALBION                  42.88N 89.07W
06/04/2005                   DANE               WI   LAW ENFORCEMENT

            A UTILITY POLE FELL ONTO A HOUSE. TREES DOWN.

&&

BORGHOFF/GD
Local storm report, Jun 4, 1:30 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND GST     E JEFFERSON             43.01N 88.81W
06/04/2005  55 MPH           JEFFERSON          WI   AMATEUR RADIO

&&

BORGHOFF/GD
Special weather statement, Jun 4, 2:16 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
216 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-042000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
216 PM CDT SAT JUN 4 2005

...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 600 PM CDT FOR PARTS OF
SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

A LINE OF THUNDERSTORMS...EXTENDING FROM NEAR FOX LAKE...TO NEAR
OCONOMOWOC...WILL CONTINUE TO MOVE NORTHEAST AT 30 MPH. THESE STORMS
WILL AFFECT A FOND DU LAC...TO WEST BEND LINE BY 300 PM CDT. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND
HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR.

THESE STORMS WILL EVENTUALLY MOVE INTO SHEBOYGAN AND OZAUKEE COUNTIES
LATER THIS AFTERNOON.

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:39 PM CDTSevere Thunderstorm WarningMKXRock36 min
Jun 4, 1:08 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson54 min
Jun 4, 1:17 PM CDTTornado WarningMKXJefferson33 min
Jun 4, 2:02 PM CDTSevere Thunderstorm WarningMKXKenosha45 min
Jun 4, 2:12 PM CDTSpecial Marine WarningMKX63 min
Jun 4, 2:28 PM CDTSpecial Marine WarningMKX92 min
Jun 4, 3:03 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington45 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.